Alert archive / Illinois / Wind Advisories in 2007

Wind Advisory 6, NWS Quad Cities, IA

October 21, 2007Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this wind advisory at Oct 21, 2007, 3:51 AM CDT for Bureau County, Putnam County, Illinois. It took effect at Oct 21, 2007, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 3:51 AM CDT (08:51 UTC)
In effect from
Oct 21, 2007, 10:00 AM CDT
Expired
Oct 21, 2007, 2:57 PM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 210851
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 AM CDT SUN OCT 21 2007

...STRONG GUSTY WINDS DEVELOPING TODAY...

.SOUTH WINDS WILL INCREASE TODAY AS A STRONG LOW PRESSURE SYSTEM
MOVES FROM NORTHERN KANSAS INTO CENTRAL IOWA. WINDS WILL BE
STRONGEST WELL OUT AHEAD OF THIS SYSTEM...WITH SPEEDS AS HIGH AS
25 TO 30 MPH WITH GUSTS OVER 40 MPH OVER PORTIONS OF NORTHWEST
ILLINOIS. 

ILZ017-018-211700-
/O.NEW.KDVN.WI.Y.0006.071021T1500Z-071021T2100Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
351 AM CDT SUN OCT 21 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

SOUTH WINDS FROM 15 TO 25 MPH WILL INCREASE TO 25 TO 30 MPH BY
LATE MORNING. THE WINDY CONDITIONS WILL CONTINUE THROUGH MID
AFTERNOON...WITH GUSTS OVER 40 MPH POSSIBLE. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

DLS
2 follow-up statements
000 
WWUS73 KDVN 211701
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 PM CDT SUN OCT 21 2007

...STRONG GUSTY WINDS TO CONTINUE INTO MID AFTERNOON...

.SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED 
OVER PORTIONS OF NORTHWEST ILLINOIS.

ILZ017-018-212100-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-071021T2100Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
1201 PM CDT SUN OCT 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SOUTH WINDS FROM 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE THROUGH MID AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING.

$$

NICHOLS
000 
WWUS73 KDVN 211957
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SUN OCT 21 2007

...WIND ADVISORY CANCELLED...


ILZ017-018-212100-
/O.CAN.KDVN.WI.Y.0006.000000T0000Z-071021T2100Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
257 PM CDT SUN OCT 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE
EXPECTED FOR THE REMAINDER OF THIS AFTERNOON.

$$

NICHOLS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:33 AM CDT, 18 minutes earlier.

Area forecast discussion, Oct 21, 3:33 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 AM CDT SUN OCT 21 2007

.SYNOPSIS...
SURFACE LOW THAT IS ASSOCIATED WITH VIGOROUS UPPER WAVE DIVING INTO
CENTRAL ROCKIES WAS ANALYZED OVER N CENTRAL KS AT 06Z. NEARLY
STATIONARY FRONT EXTENDED NE OF THIS LOW TO LAKE SUPERIOR...WITH
TRAILING COLD FRONT DIVING SOUTH ACROSS SW KS. 1 TO 2 MB 3 HOUR
PRESSURE FALLS NE OF THE LOW INDICATE CONTINUED NE MOVEMENT AS
PROGGED BY SHORT TERM MODELS. BREEZY AND MILD CONDITIONS ACROSS CWA
EARLY THIS MORNING WAS DUE TO TIGHTENING SURFACE PRESSURE GRADIENT
AND 40 TO 45 KT 925 WINDS AS INDICATED BY AREA VWP AND PROFILERS.
DEEPENING UPPER LEVEL TROUGH IS PROGGED TO PUSH THE LOW AND COLD
FRONT THROUGH THE AREA TONIGHT BRINGING SHOWERS...THEN MORE
SEASONABLE TEMPERATURES FOR WORKWEEK.

&&

.SHORT TERM...TODAY AND TONIGHT...
FIRST ISSUE IS STRONG WINDS JUST OFF THE DECK AND NEED FOR WIND
ADVISORY. TIGHTEST PRESSURE GRADIENT AND PATH OF H8 WINDS AS HIGH AS
50 KTS OVER NORTH N CENTRAL IL AROUND MIDDAY. WILL GO AHEAD AND
ISSUE WIND ADVISORY FOR FAR EASTERN COUNTIES FROM MID MORNING INTO
MID AFTERNOON WHERE COULD SEE A COUPLE HOURS OF 30 MPH SUSTAINED
WINDS AND GUSTS NEAR 40 MPH. GRADIENT MUCH WEAKER OVER EASTERN IA
AND AMOUNT OF CLOUD COVER AND MIXING MORE QUESTIONABLE.
TEMPERATURES OFF TO MILD START WILL NOT HAVE TO WARM MUCH OR MIX
DOWN TO FAR TO REACH GUIDANCE VALUES FROM MID 70S TO AROUND 80.
TONIGHT...STILL GOOD POTENTIAL FOR SHOWERS AND FEW THUNDERSTORMS
AS LOW SLIDES NORTHEAST INTO GREAT LAKES AND SWEEPS COLD FRONT
THROUGH AREA BETWEEN 03Z AND 09Z. RAISED POPS INTO LIKELY CATEGORY
FOR MAINLY POST FRONTAL PRECIPITATION IN THE WEST...LIMITING THE
EAST TO CHANCE CATEGORY DUE TO LESS FAVORABLE FRONTAL TIMING AND
MORE STABLE LAPS RATES. ..SHEETS..

.LONG TERM...MONDAY THROUGH SATURDAY...
MONDAY IS THE BEST CHANCE OF PRECIPITATION FOR THE AREA DURING THIS
TIME RANGE.  THE MODELS HAVE MADE ANOTHER FLIP FLOP...NOW FAVORING A
MORE PROGRESSIVE SOLUTION THAN THEY HAD PREVIOUSLY. THE MODELS ARE
NOW PUSHING A COLD FRONT THROUGH THE CWA ON THE HEELS OF A SURFACE
WAVE THAT RIPPLES ALONG IT ON SUNDAY.  THE COLD FRONT MOVES THROUGH
THE MAJORITY OF THE CWA BY 12Z MONDAY MORNING...WITH PLENTY OF COLD
ARE POURING INTO THE AREA WITH BREEZY NORTHWEST WINDS.  WITH POST
FRONTAL RAINFALL ALSO EXPECTED BEHIND THE FRONT...IT WILL BE A
RATHER CHILLY AND EVEN RAW DAY...WITH TEMPERATURES ONLY IN THE 50S
ACROSS THE CWA...WITH A MORNING HIGH TEMPERATURE BEHIND THE
FROPA...AND THEN FALLING TEMPERATURES DURING THE AFTERNOON.  MONDAY
NIGHT THE PRECIPITATION APPEARS TO CLEAR RAPIDLY FROM WEST TO
EAST...WITH PLENTY OF DRYING AND DOWNWARD OMEGAS DEVELOPING BY
MORNING.  WE SHOULD STILL HAVE ENOUGH WIND THAT DESPITE 850MB
TEMPERATURES DOWN AROUND ZERO...WE SHOULD NOT RADIATE OUT AND GET
FREEZING SURFACE TEMPERATURES.    TUESDAY WE GET ANOTHER SHORTWAVE
DIVING THROUGH THE AREA...BUT WITH MOISTURE BEING SWEPT EAST WITH
THE COLD FRONT...THERE IS NOT ENOUGH MOISTURE TO PRODUCE MORE THAN
CLOUDS AND A WIND SHIFT.  AFTER THIS WEAK SECONDARY FRONT...A
SURFACE RIDGE BUILDS IN FOR WEDNESDAY AND WEDNESDAY NIGHT.
OVERNIGHT TEMPERATURES MAY NEED TO BE LOWERED DURING THIS TIME
RANGE.  HERE THERE IS ALSO A SIGNIFICANT MODEL DIFFERENCE...WITH THE
NAM HAVING A WEAKER COLD FRONT ON TUESDAY AND RIDGE FOR WEDNESDAY.
HAVE DECIDED TO GO WITH THE MORE AMPLIFIED GFS AND ECMWF SOLUTIONS.
THURSDAY RETURN FLOW BEGINS AGAIN...AHEAD OF YET ANOTHER COLD FRONT
THAT PASSES THROUGH THE AREA ON FRIDAY.  FOR NOW THIS FRONT TOO
APPEARS TO BE DRY...THOUGH THIS MAY CHANGE AS THE FORECAST EVOLVES
OVER THE NEXT FEW DAYS.   ...LE...

&&

.AVIATION...BASED ON 06Z PACKAGE
PROFILERS AND WSR-88D VAD WIND PROFILES SHOWED STRONG SSW WIND JUST
OFF THE SURFACE OVER THE EASTERN IOWA LATE SAT EVENING. WINDS
SPEEDS AROUND 2KFT WERE MEASURED AROUND 50KTS AT 0430Z. THE STRONG
WINDS COMBINED WITH RELATIVELY LIGHT S WINDS /AROUND 10KTS/ AT KCID
WAS CREATING THE POSSIBILITY OF SOME LLWS...AND HAVE ADDED THIS TO
THE 06Z ISSUANCE OF THE KCID TAF. LLWS NOT EXPECTED FURTHER EAST
WHERE SURFACE WINDS AT KDBQ/KMLI/KBRL HAVE YET TO DECOUPLE AND WERE
IN THE 13 TO 23KT RANGE WITH GUSTS AT KMLI AND KBRL OVER 30KTS LATE
SAT EVENING. OTHERWISE VFR CONDITIONS WITH STRONG SWLY WINDS
EXPECTED AT ALL TAF SITES FOR MUCH OF THE PERIOD. COLD FRONTAL
PASSAGE IS EXPECTED AT KCID BETWEEN 03Z AND 06Z MONDAY WITH SCT SHRA
DEVELOPING AND CIGS LOWERING TO OR APPROACHING MVFR AFTER THE FROPA.

&&

.HYDROLOGY...
WE STILL HAVE SOME LOCATIONS ABOVE FLOOD STAGE THIS MORNING...MOST
OF WHICH HAVE ALREADY ATTAINED THEIR CREST AND ARE FALLING.  WE
SHOULD KEEP AT LEAST HIGH WATER...IF NOT CONTINUED FLOODING FOR
MAINLY OUR IOWA TRIBUTARIES FOR THE NEXT 5-7 DAYS.  CURRENTLY THE
SYSTEM TO MOVE THROUGH ON MONDAY IS EXPECTED TO PRODUCE ABOUT A HALF
INCH TO ONE INCH. IF THE SYSTEM EXPECTED TO MOVE THROUGH ON MONDAY
WERE TO SLOW DOWN AGAIN...THE RAINFALL EXPECTED WITH THIS WOULD BE
MUCH HIGHER...AND MAY CAUSE ADDITIONAL RISES ON THE RIVERS. ...LE...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
 FOR BUREAU-PUTNAM.
MO...NONE.

&&

SHEETS/LE
Hazardous weather outlook, Oct 20, 4:31 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT SAT OCT 20 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
431 AM CDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MODERATE FLOODING RESULTING FROM RECENT HEAVY RAINFALL
WILL CONTINUE ON TRIBUTARY RIVERS IN EASTERN IOWA. PLEASE SEE
THE LATEST LOCAL FLOOD STATEMENTS FOR COMPLETE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY CONDITIONS ARE EXPECTED ON SUNDAY...MAINLY SOUTH OF
INTERSTATE 80.

A LARGE AND SLOW MOVING STORM SYSTEM IS EXPECTED TO IMPACT THE
AREA MUCH OF NEXT WEEK. THIS SYSTEM COULD BRING A PROLONGED PERIOD
OF RAIN TO THE AREA FOR SUNDAY THROUGH WEDNESDAY. RAINFALL FROM THIS
SYSTEM COULD ADD TO THE HIGH WATER OR FLOODING THAT IS ALREADY
OCCURRING IN THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DLS/LE

Nearby

Wind Advisories in Illinois, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.